Louisiana, 2003Lightning Strike in Louisiana, July 8, 2003
July 8, 2003 · NWS SHV · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 1:26 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 8, 1:26 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
226 PM CDT TUE JUL 8 2003
AFTERNOON CONVECTION DEVELOPING AS EXPECTED. MUCH THE SAME EXPECTED
WEDNESDAY...THEN A BIT OF A PATTERN CHANGE THURSDAY WITH FRONT
MOVING INTO THE AREA. TAPERING OFF POPS SOUTH AND WEST THURSDAY...
BUT MAINTAINING 30 PERCENT CHANCES NORTH AND EAST. SLIGHT CHANCE OF
AFTERNOON AND EVENING SUMMERTIME ACTIVITY FRIDAY...THEN POTENTIAL
MCS SATURDAY WILL BOOST CONVECTION POTENTIAL BACK TO CHANCE
CATEGORY. ROUNDING OUT THE SEVEN DAYS WILL BE SLIGHT CHANCES OF AFTN
AND EVE CONVECTION. TROPICAL SYSTEM IN EAST CARIBBEAN WILL BE
WORTHY OF MONITORING HOWEVER. 17
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 91 74 92 / 30 40 20 20
MLU 73 91 74 91 / 30 40 20 30
TXK 74 93 74 91 / 30 30 20 30
TYR 74 91 74 93 / 30 40 20 20
LFK 73 91 73 92 / 30 50 20 20
.SHV...NONE.
Hazardous weather outlook, Jul 8, 11:00 AM CST, 7 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON AND EVENING.
SOME MAY PRODUCE GUSTY WINDS OR LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 8, 6:14 PM CST, 6 minutes before
LAZ001-002-TXZ112-126-138-090100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE JUL 8 2003
AT 710 PM CDT...THUNDERSTORMS WERE FORMING ALONG THE SEA BREEZE
FRONT JUST SOUTH AND WEST OF SHREVEPORT LOUISIANA. THESE
THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE NORTH...OVER THE
SHREVEPORT AREA THROUGH 8 PM. DANGEROUS LIGHTNING...GUSTY
WINDS...AND HEAVY RAINFALL WILL OCCUR IN THE STRONGER STORMS.
OTHER THUNDERSTORMS WILL DEVELOP...AND MOVE NORTH...OVER WASKOM
TEXAS...AND RURAL PARTS OF MARION AND CASS COUNTIES IN TEXAS...
THROUGH 8 PM.
Lightning, Caddo
- When
- July 8, 6:20 PM CST
- Where
- Caddo County, Shreveport Rgnl Arpt
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
Lightning struck the National Weather Service Office and Dopplar Radar which fried the Radar comms circuit boards. One operations area AWIPS HP consoles power supply was destroyed and one of the office security cameras was destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 8 to 9, 2003$5.2 million · 60 kt wind · 47 events
- Flash Flooding and Hail in Ohio, July 8, 2003$9.7 million · 88 kt wind · 32 events
- Hail and Damaging Winds in Ohio, July 8, 2003$3.7 million · 60 kt wind · 31 events
- Flood in Indiana, July 8 to 31, 2003$7.5 million · 1 event
- Wildfire in California, July 8 to 11, 2003$1.3 million · 1 event
- Tornado and Flash Flooding in Indiana, July 8 to 9, 2003$125,000 · F1 · 24 events
- Damaging Winds and Lightning Strikes in Illinois, July 8, 20031 injured · $470,000 · 55 kt wind · 12 events
- Hail and Damaging Winds in South Dakota, July 8, 2003$325,000 · 2.5 in hail · 21 events
- Wildfire in California, July 8 to 10, 2003$680,000 · 1 event
- Flash Flood in West Virginia, July 8, 2003$500,000 · 1 event
- Hail and Damaging Winds in Iowa, July 8, 2003$194,000 · 55 kt wind · 11 events
- Flash Flooding and Lightning Strike in Missouri, July 8, 2003$205,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366806.